C. diff. bacteria (the full name being Clostridium difficile or C. difficile) is found in the intestines in about 50% of children under age 2 and is considered normal at that age.
In adults, it is believed to cause antibiotic-induced diarrhea, which is diarrhea that occurs when antibiotics are taken and kill off too many of the normal bacteria that live in the large intestine. When this happens, C. diff. is able to start living and growing there, and the diarrhea will often continue until very particular antibiotics are taken that kill the C. diff. allowing the normal bacteria to regrow again.
The diarrhea is usually significant and quite watery. Over-the-counter remedies often make the situation worse so they should be avoided.
C. diff. is also contagious, so people need to be especially carefully about hand-washing when around someone with this diagnosis.
Often metronidazole (Flagyl) is given with another antibiotic such as vancomycin (Vancocin) for 10 days - 2 weeks. Also, it is important that all other antibiotics were stopped prior to the start of these two antibiotics.
If you have taken metronidazole for two weeks and are still having diarrhea then you need to return to your doctor tomorrow. The diagnosis should be readdressed to make sure that the diarrhea is being caused by a C. diff. infection and you might need to have the vancomycin added to the metronidazole.